Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 25, 2012, 7:05 PM CDT for Cottle County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 25, 2012, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS54 KLUB 260005
SVRLUB
TXC101-260030-
/O.NEW.KLUB.SV.W.0225.120726T0005Z-120726T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 730 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF CEE VEE...OR 11 MILES NORTHWEST OF PADUCAH...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3403 10041 3415 10052 3416 10052 3431 10039
3431 10025 3419 10011
TIME...MOT...LOC 0005Z 223DEG 13KT 3415 10041
$$1 follow-up statement
132
WWUS54 KLUB 260016
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT WED JUL 25 2012
TXC101-260030-
/O.CON.KLUB.SV.W.0225.000000T0000Z-120726T0030Z/
COTTLE TX-
716 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COTTLE COUNTY UNTIL 730 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF CEE VEE...OR 12 MILES NORTH OF PADUCAH...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN COTTLE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3406 10037 3418 10050 3431 10039 3431 10025
3419 10011
TIME...MOT...LOC 0016Z 223DEG 13KT 3418 10038
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:20 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 25, 6:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 620 PM CDT WED JUL 25 2012 .AVIATION... ISOLATED -SHRA/-TSRA DEVELOPED NEAR KCDS...AND NORTH OF KLBB EARLY THIS EVENING. COMPUTER MODELS HINT AT ADDITIONAL DEVELOPMENT LATER THIS EVENING ESPECIALLY AT KCDS. HAVE THEREFORE INSERTED A VCSH AND -TSRA TEMPO GROUP AT KLBB AND KCDS RESPECTIVELY. WILL OF COURSE AMEND AS NECESSARY. A COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE SOUTH PLAINS LATE TOMORROW MORNING/EARLY AFTERNOON AND PERHAPS BE A FOCUS FOR PRECIPITATION DEVELOPMENT. A PROB30 COMMENCING AT 26/18Z FOR BOTH TAF SITES APPEAR VALID...AS WINDS BRIEFLY BECOME NORTHEASTERLY OR LIGHT AND VARIABLE WITH THE FRONTAL PASSAGE. THE FRONT WILL ALSO PROMOTE SCT- BKN VFR CLOUD DECKS. && .PREV DISCUSSION... /ISSUED 253 PM CDT WED JUL 25 2012/ SHORT TERM... CHANCE FOR THUNDERSTORMS CONTINUES INTO THE FIRST HALF OF THE EVENING AND CONTINUES TO FOCUS ON AREAS EAST OF LUBBOCK IN THE VICINITY OF A LOW TO MID LEVEL INSTABILITY AXIS AND ON THE HIGH TERRAIN NEAR THE NM STATE LINE WHERE A SECONDARY INSTABILITY AXIS IS LOCATED WAS WELL AS A CLOSER PROXIMITY TO THE AXIS OF DEEP MONSOONAL MOISTURE THAT HAS SHIFTED TOWARD THE FCST AREA. AS A RESULT... PREVIOUS FCST STILL LOOKS GOOD AS COVERAGE LIKELY TO REMAIN SPOTTY. SLIGHT CHANCE POPS SHOULD COVER WITH SLIGHTLY HIGHER ALONG THE NM LINE. FOCUS THEN SHIFTS TO THURSDAY AFTERNOON WHEN A COLD FRONT THAT IS DRAPED ACROSS NERN NM AND THE WRN OKLAHOMA PANHANDLE IS EXPECTED TO BE LYING ACROSS THE NRN PARTS OF THE FCST AREA. THIS ADDITIONAL LOW LEVEL FOCUS WITH POTENTIAL FOR SOME MOISTURE POOLING ALONG IT COMBINED WITH THE DEEP MONSOONAL MOISTURE AND LINGERING LOW TO MID LEVEL INSTABILITY AXIS SUGGEST INHERITED 30 PCT POPS ARE GOOD. LACK OF UPPER LEVEL FOCUS AND MORE SIGNIFICANT WINDS ALOFT MAY LIMIT COVERAGE WITH MUCH LIKELY GOING TO HINGE ON LOW LEVEL BOUNDARY INTERACTIONS ONCE CONVECTION INITIATES. TEMPS ONCE AGAIN TAKING A BACKSEAT TO POPS. SLIGHTLY COOLER TEMPS EXPECTED BEHIND THE FRONT...BUT NOT SIGNIFICANTLY SO. POTENTIAL FOR STRONG WARMING SOUTH OF THE FRONT SUGGEST TEMPS NEAR 105 NOT OUT OF THE QUESTION FOR THE SRN ROLLING PLAINS. AS FOR LOWS...THE LAST COUPLE OF MORNINGS HAVE BEEN ON THE WARM SIDE. THUS WILL TREND TOWARD WARMER SIDE OF MOS NUMBERS FOR BOTH TONIGHT AND THURSDAY TAKING INTO ACCOUNT FRONTAL INTO ACCOUNT FRONTAL INTRUSION FOR POSSIBLE EXCEPTION TO THAT TREND. LONG TERM... MODEL SOLUTIONS BEGIN TO DIVERGE THURSDAY NIGHT INTO FRIDAY. THEREFORE THE FORECAST FOR FRIDAY REMAINS HIGHLY UNCERTAIN. A WEAK UPPER TROUGH WILL STILL BE NEAR THE EASTERN EDGE OF THE FORECAST AREA ON THURSDAY EVENING. MODELS STILL HOLD ON TO SOME SEMBLANCE OF THIS FEATURE ON FRIDAY. ALTHOUGH IT BECOMES VERY SUBTLE WITHIN THE 500MB HEIGHT FIELD AND POSITIONING OF IT IS DIFFERENT AMONG MODEL SOLUTIONS. SUBSIDENCE WILL BE INCREASING ON FRIDAY AFTERNOON AS AN UPPER LEVEL RIDGE BEGINS TO STRENGTHEN. MID LEVEL MOISTURE WILL BE DECREASING ALTHOUGH ENOUGH MAY BE AROUND THE AREA ALONG WITH MODERATE INSTABILITY TO SUPPORT ISOLATED TO SCATTERED STORMS. HOWEVER...MODEL SOUNDINGS DO DEPICT A MID LEVEL INVERSION THAT MAY PREVENT CONVECTION FROM DEVELOPING. THERE WILL BE LITTLE TO NO ORGANIZATION OF STORMS DUE TO WEAK DEEP LAYER SHEAR. ANY STORMS THAT DO DEVELOP WILL BE EFFICIENT RAIN PRODUCERS DESPITE THE HIGH CLOUD BASES. WOULD ALSO EXPECT STORMS TO QUICKLY DISSIPATE IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. THIS WILL BE THE LAST DAY OF CONVECTION IN THE FORESEEABLE FUTURE AS THE UPPER LEVEL RIDGE TAKES OVER THE REGION. THE CENTER OF THE RIDGE WILL BE JUST TO THE EAST TO START OUT THE WEEKEND. THIS RIDGE WILL MOVE OVERHEAD BY EARLY NEXT WEEK WHICH WILL DRASTICALLY RAISE TEMPERATURES AREA WIDE WITH TEMPERATURES POSSIBLY BREAKING 40C OFF THE CAPROCK. BY THE MIDDLE OF NEXT WEEK...THERE ARE SLIGHT DIFFERENCES IN THE RIDGE POSITIONING BUT ALL SIGNS INDICATE CONTINUED HOT AND DRY. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 92 66 93 66 / 30 20 30 20 20 TULIA 70 92 67 93 68 / 20 30 30 20 20 PLAINVIEW 71 92 69 93 69 / 20 30 30 20 20 LEVELLAND 71 96 69 94 68 / 20 30 30 20 20 LUBBOCK 73 97 71 96 71 / 20 30 30 20 20 DENVER CITY 72 97 69 95 67 / 20 30 30 20 20 BROWNFIELD 72 97 69 95 68 / 20 30 30 20 20 CHILDRESS 74 101 74 99 74 / 20 30 30 20 20 SPUR 74 100 72 100 71 / 20 30 30 20 20 ASPERMONT 76 102 76 101 74 / 20 30 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29
Hazardous weather outlook, Jul 25, 11:42 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT WED JUL 25 2012 TXZ021>044-261645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THE MOST INTENSE STORMS WILL BRING THE RISKS OF STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
In the hours before
Special weather statement, Jul 25, 6:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT WED JUL 25 2012
TXZ032-260030-
COTTLE-
642 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE COUNTY...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL COTTLE COUNTY...MOVING
NORTHEAST AT 10 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3422 10011 3405 10039 3419 10052 3431 10052
3432 10050 3432 10025
TIME...MOT...LOC 2341Z 219DEG 10KT 3417 10040The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:31 PM CDT | Special Weather Statement | LUB | Cottle | 44 min |
| Jul 25, 8:03 PM CDT | Special Weather Statement | LUB | Parmer | 27 min |
| Jul 25, 8:23 PM CDT | Special Weather Statement | LUB | Cottle | 52 min |
| Jul 25, 8:31 PM CDT | Special Weather Statement | LUB | Bailey, Castro, Lamb | 29 min |
| Jul 25, 10:09 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hale, Hockley, Lubbock, Swisher and 1 more | 36 min |
| Jul 25, 10:12 PM CDT | Special Weather Statement | LUB | Terry | 48 min |
| Jul 25, 10:17 PM CDT | Special Weather Statement | LUB | Cottle | 58 min |
| Jul 25, 10:46 PM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Lubbock | 44 min |
| Jul 25, 11:13 PM CDT | Special Weather Statement | LUB | King | 47 min |
| Jul 25, 11:31 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Garza, Motley | 44 min |
| Jul 25, 11:33 PM CDT | Areal Flood Advisory | LUB | Cottle, King | 117 min |
| Jul 26, 12:02 AM CDT | Special Weather Statement | LUB | Cottle, Dickens, Garza, Kent, King, Motley | 58 min |
| Jul 26, 12:58 AM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
| Jul 26, 12:59 AM CDT | Special Weather Statement | LUB | Dickens, Garza, Kent, King, Stonewall | 61 min |
| Jul 26, 1:09 AM CDT | Special Weather Statement | LUB | Childress | 66 min |
| Jul 26, 2:03 AM CDT | Special Weather Statement | LUB | King, Stonewall | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.